Madness

First off, I want to tell you all something your doctors likely aren’t, the pharmaceutical companies definitely aren’t, and no one likely has.

Anti-psychotics (and many other mental health medications) cause serious and permanent side effects that seriously inhibit your ability to function in society.

No one told me that when I was on Aripiprizole (Abilify) or when I was on Lithium, or Saphris (asenapine), Risperidone, etc, all had serious side effects. Here is the list of side effects I have had while on medications:

Tardive dyskinesia (rocking or rhythmic movement), severe tremors, seizures, orthostatic syncope, unusual inappropriate urges, lack of coordination, dizzy spells, insomnia, night terrors, sleep paralysis, hyperprolactinaemia (spontaneous lactation and loss of menstruation), frequent urination, epigastric pyrosis (heartburn severe enough to cause scarring), restless leg syndrome, digestive difficulties, weight gain, blurred vision.

That’s not even a complete list.

Now, before you say, “That’s a lot of side effects, aren’t those supposed to be rare?” Go look up the rates. Seriously, go look up the percentage of people who gain weight on anti-psychotics or anti-depressive meds. Look up the percentage of people on Saphris who get orthostatic syncope. Look up how many get tardive dyskinesia.

They’re not side effects in the traditional sense of, “may cause some heart problems in people over 50 who smoke and have six strokes in their history”. Please understand that Amoxicillin has a rare (1.2%) chance to cause rash or vomiting, whereas Haldol at a high dosage has a nearly 15% rate of causing tardive dyskinesia.

This is the part that bothers me. It’s permanent. No one told me that. I still rock a little now and then, two years after going off my meds.

Anti-psychotics are not medicine. They are poison that silence the mad and make them apathetic enough that they won’t care that they now actually “look” crazy. The rocking side to side that happens in every movie narrative about a crazy person? Yeah. That’s caused by medication, not madness.

If you’re really lucky, you retain enough of your care for your self and your person through your illness that you’re able to fight to get off the drugs that are quite literally destroying your brain. Well advised or not, I no longer take pharmaceuticals for my mental health. I have a daily regimen of herbals and foods I eat instead. Is it ideal? No.

But taking that shit is madness.

Advertisements

~ by oniongirl13 on October 8, 2011.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

 
%d bloggers like this: